News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: POSSIBLE MISCARRIAGE


 BAMAGRL880 - Thu Feb 16, 2006 3:23 pm

How do I know if I am having a miscarriage? I'm 29 with one child age 3. I'm currently in a serious relationship and do take bith control pills to avoid becoming pregnant. I don't follow the guidelines as well as I should when taking meds that may interfer with my BC pills but otherwise I do as I should. I was on meds that may have interfered this past month. My cycles are usually regular and light only lasting 3 or 4 days. I started my period on time this Tuesday and everything was normal until early this morning. At 3:30am I was flooding. I changed my santitary napkin just for it to be flooded again in a hour or two. This has continued all day. Normally I can go 6 hrs before a need to change my sanitary napkin. I don't want to go to the doctor and them think I'm crazy. But I am RH(-) and I would like to know if I am having a miscarriage or just an extremely rare period. This has never happen before. What do you suggest or feel is going on?
 R. Zein, Pharm D - Thu Feb 16, 2006 4:02 pm

User avatar Dear BAMAGRL880

You have mentioned that your cycle was on time , but since you did not follow rules of second birth control methods while taking other medications and birth control pills, and since you arent sure whether this is in fact your period or miscarriage , one suggestion would be to take a pregnancy test.

Even if you are experiencing miscarriage , it takes few weeks for your body hormones to normalize and adjust to pre-pregnancy levels. So if you were pregnant, your test will be positive.

if the test is negative, it could be just a heavy period, and change many times occur due to enviromental factors, medications, and stress related reasons.

Thank you very much and my best wishes that you feel better soon.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here